Alert archive / South Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 14, NWS Charleston, SC

August 12, 2008Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 12, 2008, 9:44 PM EDT for Charleston County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2008, 9:44 PM EDT (01:44 UTC)
Expired
Aug 12, 2008, 11:45 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 130144
FFWCHS
SCC019-130445-
/O.NEW.KCHS.FF.W.0014.080813T0144Z-080813T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
944 PM EDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1245 AM EDT

* AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM MOUNT
  PLEASANT TO JAMES ISLAND...OR ALONG A LINE EXTENDING FROM 7 MILES
  NORTHEAST OF CHARLESTON TO 6 MILES SOUTH OF CHARLESTON...MOVING
  NORTH AT 5 MPH.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  JAMES ISLAND...MOUNT PLEASANT...
  CHARLESTON...DOWNTOWN CHARLESTON

DOPPLER RADAR HAS ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS ALREADY 
FALLEN ACROSS THESE AREAS AND HEAVY RAINFALL IS EXPECTED TO CONTINUE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3265 7997 3277 7998 3283 7989 3278 7980
      3274 7985 3275 7986 3275 7987 3274 7986

$$
1 follow-up statement
000 
WGUS72 KCHS 130345
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 PM EDT TUE AUG 12 2008

SCC019-130353-
/O.CAN.KCHS.FF.W.0014.000000T0000Z-080813T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
1145 PM EDT TUE AUG 12 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CHARLESTON
COUNTY...

DOPPLER RADAR HAS ESTIMATED THAT AROUND 3 INCHES OF RAIN HAS FALLEN 
OVER THE PAST SEVERAL HOURS FROM AROUND SULLIVANS ISLAND SOUTHWARD 
TO JAMES ISLAND. ADDITIONAL RAINFALL IS EXPECTED OVER THIS AREA OVER 
AT LEAST THE NEXT HOUR BUT ONLY MINOR FLOODING IS EXPECTED AT BEST.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3265 7997 3277 7998 3283 7989 3278 7980
      3274 7985 3275 7986 3275 7987 3274 7986

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 7:40 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 12, 7:40 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT TUE AUG 12 2008

.SYNOPSIS...
A STRONG AREA OF LOW PRES TRACKING ALONG A STALLED FRONT WILL APPROACH
FROM THE W LATE TONIGHT AND MOVE ACROSS THE AREA ON WED. WEAK HIGH
PRES WILL THEN BUILD OVER THE REGION THU THROUGH MON.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
LOW PRESSURE IS SLOWLY ORGANIZING ACROSS THE LOWER MISSISSIPPI
VALLEY LATE THIS AFTERNOON AND IS LINKED UP ALONG A STATIONARY
FRONT WHICH EXTENDS EAST FROM THE LOW THROUGH THE ENTIRE SOUTHEAST
UNITED STATES. AN INITIAL SURGE OF ISENTROPIC LIFT IS SUPPORTING A
BROAD AREA OF MOSTLY LIGHT RAIN WITH EMBEDDED HEAVIER SHOWERS ACROSS
COASTAL SOUTHEAST GEORGIA INTO EASTERN SOUTH CAROLINA.

ISENTROPIC ASCENT IS FORECAST TO GRADUALLY INTENSIFY THIS EVENING
AS STRENGTHENING LOW PRESSURE DRAWS CLOSER TO THE REGION. THE
EXPERIMENTAL NSSL 4-KM WRF DID A FANTASTIC JOB DEPICTING TODAY/S
ACTIVITY AND SUPPORTS BOTH THE NAM AND SREF/S DEPICTION OF
EXPANDING RAIN OVERNIGHT. WILL GO WITH LIKELY TO CATEGORICAL POPS
FOR ALL LOCATIONS TONIGHT...SHOWING THE HIGHEST GRIDDED POPS
INITIALLY ACROSS SOUTHEAST GEORGIA...THEN MOVING NORTH THROUGH THE
EVENING AS THE STRONGEST ISENTROPIC ASCENT SHIFTS NORTH INTO THE
MIDLANDS AND PEE DEE. IT IS VERY POSSIBLE THAT NOT MUCH RAIN WILL
BE ONGOING SOUTH OF INTERSTATE 16 BY SUNRISE WEDNESDAY.

LOWS TONIGHT WILL BE TRICKY AS MINOR SWINGS ARE LIKELY AS RAIN
DEVELOPS AND MOVES THROUGH VARIOUS SENSOR LOCATIONS. EXPECT MOST
LOCATIONS TO BOTTOM OUT IN THE LOWER TO MID 70S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
WINTER-LIKE LOW PRESSURE OVER THE SOUTHERN MISSISSIPPI VALLEY
WILL MOVE RAPIDLY EAST TONIGHT AND WILL CROSS THE REGION ON
WEDNESDAY WHILE SLOWLY DEEPENING /AS LOW AS 1000MB/. HAVE GENERALLY
FOLLOWED THE NAM WITH RESPECT TO THE LOW/S TRACK AND INTENSITY AS
THE SURFACE PATTERN DEPICTED BY THE GFS APPEARS TO BE TOO STRUNG
OUT DUE TO INFLUENCES FROM CONVECTIVE FEEDBACK. WILL LIKELY SEE A
BRIEF BREAK IN THE RAIN DURING THE MORNING HOURS AS THE STRONGEST
ISENTROPIC LIFT SHIFTS NORTH WITH MORE WIDESPREAD ACTIVITY MOVING
IN FROM THE WEST BY LATE MORNING INTO THE AFTERNOON AS MORE
IMPRESSIVE DYNAMICS MOVE THROUGH. HIGHS WILL BE TEMPERED BY THE
CLOUD COVER AND RAIN SO EXPECT WELL BELOW NORMAL READINGS FOR MID-
AUGUST...GENERALLY IN THE LOWER TO MID 80S.

SEVERE WEATHER...SEVERE WEATHER PROBABILITIES WILL BE ON THE
INCREASE WEDNESDAY AS THE STRENGTHENING SURFACE CYCLONE EMERGES
OUT OF CENTRAL GEORGIA AND INTO THE MIDLANDS. WIND FIELDS WILL PICK
UP DRAMATICALLY BY NOON WITH 0-6KM BULK SHEAR INCREASING TO 45-50 KT
BY LATE MORNING. THE DEGREE OF INSTABILITY REMAINS IN QUESTION AS
EXTENSIVE CLOUD COVER WILL LIKELY LIMIT SURFACE HEATING SOMEWHAT.
HOWEVER THE NAM IS DEPICTING A DRY SLOT FEATURE TRYING TO WORK UP
THE SOUTH CAROLINA AND GEORGIA COAST AFTER SUNRISE. THIS MAY HELP TO
THIN OUT THE CLOUDS ENOUGH TO SUPPORT SBCAPES AS HIGH AS 1200
J/KG...WHICH WILL BE MORE THAN ADEQUATE FOR THUNDERSTORMS TO DEVELOP
GIVEN THE KINEMATICS THAT WILL BE IN PLACE. WE ARE OBVIOUSLY WORRIED
ABOUT THE POTENTIAL FOR TORNADOES SINCE SURFACE WIND FIELD ARE
FORECAST TO BACK AHEAD OF THE SURFACE LOW. CAN NOT RULE OUT A FEW
STRONG TORNADOES NORTH OF AN ALLENDALE-WALTERBORO-CHARLESTON LINE AS
0-1KM HELICITIES MAY BECOME MAXIMIZED IN THESE AREAS. SUSPECT A
TORNADO WATCH WILL LIKELY BE ISSUED FOR MUCH OF THE AREA WEDNESDAY.

FLOODING....THERE WILL BE A RISK FOR HEAVY RAIN WITH THIS SYSTEM.
NOT TOO CONCERNED FOR FLASH FLOODING IN THE SHORT TERM WITH THE
INITIAL ACTIVITY TONIGHT ALTHOUGH SOME MINOR FLOODING PROBLEMS
COULD CERTAINLY DEVELOP WHERE POCKETS OF HEAVIER RAINFALL PERSIST.
BY WEDNESDAY...PWATS ARE FORECAST TO SURGE TO NEAR 2.50 INCHES.
THIS COUPLED WITH STRONG MOISTURE ADVECTION FROM THE GULF AND
BUILDING DYNAMICS ALOFT WILL SUPPORT A WIDE SWATH OF HEAVY RAIN
ACROSS MUCH OF SOUTH CAROLINA AND GEORGIA. STORM TOTAL QPF OF 2-3
INCHES ARE POSSIBLE WITH THIS SYSTEM BUT LOCALLY HIGHER AMOUNTS
COULD CERTAINLY FALL. GRIDDED 3-HOUR FLASH FLOOD GUIDANCE IS
GENERALLY IN THE 3-4 INCH RANGE WHICH COULD EASILY BE OVERCOME
SHOULD POCKETS OF TRAINING THUNDERSTORMS FORM. NOT EXACTLY SURE
WHERE THE AXIS OF HEAVIEST RAIN WILL SETUP SO AFTER MUCH DISCUSSION
WE HAVE DECIDED TO HOLD OFF ON THE ISSUANCE OF A FLASH FLOOD WATCH
WITH THIS FORECAST PACKAGE. WILL LET THE MIDNIGHT SHIFT GET 2 MORE
MODELS RUNS IN WHICH WILL HELP THEM BETTER IDENTIFY WHERE FLOODING
COULD BECOME A PROBLEM.

HIGH WINDS...A BREEZY TO VERY WINDY DAY IS EXPECTED WEDNESDAY AS
THE GRADIENT TIGHTENS AHEAD OF THE SURFACE LOW. NAM BOUNDARY LAYER
WINDS ARE FORECAST TO INCREASE TO 35-40 KNOTS ALONG THE SOUTH
CAROLINA COAST BY EARLY AFTERNOON WHICH COULD SUPPORT SURFACE
WINDS AS HIGH AS 30-40 MPH FOR A FEW HOURS WITH GUSTS POSSIBLY
APPROACHING 50 MPH. THE HIGHEST WINDS WILL LIKELY REMAIN OVER THE
COASTAL WATERS DUE TO LESS FICTIONAL INFLUENCES...BUT WINDS ARE
EXPECTED TO BE HIGH ENOUGH EAST OF HIGHWAY 17 /ESPECIALLY AT THE
BEACH COMMUNITIES/ TO CAUSE SOME TREE AND POWERLINE DAMAGE...
ESPECIALLY SHOULD HEAVY RAINS FALL OVERNIGHT AND SATURATED THE
SOIL. WILL ISSUE A HIGH WIND WATCH FOR CHARLESTON AND COASTAL
COLLETON COUNTIES FOR WEDNESDAY AFTERNOON. THE WATCH MAY BE
UPGRADED TO A HIGH WIND WARNING OR WIND ADVISORY WEDNESDAY MORNING
IF THE CONFIDENCE OF HIGH WINDS INCREASES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
POTENT SFC LOW PRES CENTER LOOKS TO BE OFF THE NC COAST WHILE AN UPR
LVL TROF AXIS...SWINGING AROUND THE MAIN UPR LEVEL LOW CENTERED IN
SE CANADA...MOVES OFF THE CAROLINA COAST. WITH A SIGNIFICANTLY
LESSENED PRES GRADIENT AND MUCH LOWER MOISTURE COLUMN...WIND AND
PRECIP THREAT WILL BE MUCH LESS SO WILL LOOK FOR IMPROVING
CONDITIONS ACROSS THE AREA WED NIGHT THROUGH THU MORNING.

HIGH PRES WILL BUBBLE OVER THE AREA LATE THU MORNING THRU THU
AFTN...BUT ANOTHER UPR LVL TROF AXIS WILL PUSH THROUGH THAT COULD
SPARK A FEW SHWRS/TSTMS OVER FAR SRN PORTIONS OF THE AREA THU AFTN
AND EVE WHERE MOISTURE REMAINS DEEPER.

UPPER LEVEL FLOW THEN BECOMES RATHER WEAK FRI AND REMAINS AS SUCH
THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SFC HIGH PRES BEGINS TO
REGAIN HOLD OVER THE AREA. THIS WILL MAKE FOR A MORE DIURNAL PRECIP
PATTERN FOR THE END OF THIS WEEK INTO THE START OF NEXT WEEK. WILL
KEEP POPS NO HIGHER THAN SLGT CHC POPS...AND CONCENTRATED FOR THE
AFTERNOON HOURS EACH DAY DURING THIS TIME.

AS FOR TEMPS...AFTER THIS POTENT SYSTEM TEMPS WILL RETURN TO A MORE
CLIMATOLOGICAL NORM FOR THE END OF THIS WEEK INTO THE EARLY PART OF
NEXT WEEK. ALTHOUGH THERE MAY BE THE OCCASIONAL SHWR/TSTM
COMPLICATION...MAX TEMPS WILL GENERALLY REMAIN IN THE LOWER 90S
WHILE MIN TEMPS REMAIN IN THE UPR 60S TO LOWER 70S.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
TREMENDOUS COMPLEXITY INVOLVED WITH THIS ANOMALOUS PATTERN THIS
EVENING BOTH ON THE SYNOPTIC AND MESO-SCALES. TIMING OF CONVECTIVE
RAINS AND SURGES IN WIND FIELDS OVERNIGHT AND WED BOTH REMAIN
RATHER LOW CONFIDENCE ALONG THE COASTAL TERMINAL CORRIDOR.

OVERNIGHT...CURRENT IFR AND MVFR CIGS AND VSBYS MAY FALL INTO
LIFR IF RAINS INCREASE AND LOW CLOUDS EXPAND AS MODELS SUGGEST.

ON WED...STRONG SURFACE BOUNDARY SHOULD BE CLOSE TO KCHS AND AT
THE NOSE OF THE APPROACHING SURFACE LOW...INTENSE CONVECTIVE RAINS
WILL LIKELY BE OCCURRING TO THE W. WE HUNG ONTO IFR CONDITIONS
UNTIL LATE MORNING AT BOTH TERMS...THEN CONDITIONS BECOME TRICKY
IN THE EARLY AFTERNOON WITH STRONG PRES FALLS EXPECTED AND BANDS
OF SHOWERS AND STORMS. LATER SHIFTS WILL CONTINUE TO REFINE TRENDS
AS THE SITUATION EVOLVES.

EXTENDED AVIATION OUTLOOK...ANY SHOWERS OR STORMS EARLY WED EVENING
SHOULD BE QUICK TO END WITH THE PASSAGE OF THE SURFACE LOW. MAINLY
VFR EXPECTED WED NIGHT BUT A CHANCE FOR SOME LATE NIGHT MVFR FOG.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF ANY
ISOLATED CONVECTION DURING THE REMAINDER OF THE EXTENDED OUTLOOK
PERIOD.

&&

.MARINE...
MARINE CONDITIONS WILL RAPIDLY DETERIORATE WEDNESDAY AS STRONG LOW
PRESSURE MOVES NEAR THE REGION. NAM BOUNDARY LAYER WINDS ARE
EXPECTED TO INCREASE TO 40 KNOTS BY EARLY AFTERNOON WHICH SHOULD
SUPPORT SURFACE WINDS OF AT LEAST 30-35 KNOTS. PER COORDINATION
WITH THE OCEAN PREDICTION CENTER...THE GALE WATCH WATCH FOR THE
SOUTH CAROLINA WATERS INCLUDING THE CHARLESTON HARBOR AND THE
GEORGIA OFFSHORE WATERS WILL BE UPGRADED TO A GALE WARNING. WILL
KEEP THE GALE WATCH IN PLACE FOR THE GEORGIA NEAR SHORE WATERS AS
OUR CONFIDENCE OF GALE FORCE WINDS OCCURRING THERE IS SOMEWHAT
LOWER. SEAS AS HIGH AS 5-9 FT ARE LIKELY AWAY FROM THE COAST...
PEAKING AS HIGH AS 12 FT IN THE GEORGIA OFFSHORE WATERS. THIS IS A
POTENTIALLY DANGEROUS MARINE EVENT AND MARINERS ARE URGED TO
REMAIN IN PORT.

AS THE POTENT AREA OF SFC LOW PRES MOVES OFF THE NC COAST WED EVE
AND WED NIGHT...THE PRES GRADIENT OVER THE CHS COASTAL WATERS WILL
STEADILY LESSEN AND ALLOW WINDS TO DROP BELOW 15 KT BY THU MORNING.
HEADLINES WILL STILL BE NEEDED FOR AT LEAST PORTIONS OF THE COASTAL
WATERS DUE TO A SLOWER LOWERING OF WAVE HEIGHTS...ESP OVER THE OUTER
GA WATERS. ALL MARINE ZONES SHOULD HAVE SEAS AOB 5 FT BY THU AFTN...
AND CONDITIONS WILL THEN REMAIN RATHER TRANQUIL THROUGH THE END OF
THE WEEK INTO EARLY NEXT WEEK AS HIGH PRES MOVES OVER THE WATERS.

RIP CURRENTS...WILL GO WITH A MODERATE RIP CURRENT RISK FOR THE
SOUTH CAROLINA BEACHES AND A LOW RISK FOR THE GEORGIA BEACHES. COULD
SEE THE RISK GET BUMPED UP INTO THE HIGH CATEGORY SHOULD ENOUGH
SWELL MATERIALIZE DURING THE MORNING HOURS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR SCZ049-050.
MARINE...GALE WARNING FROM 12 PM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
     NIGHT FOR AMZ330-350-352-374.
     GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
     FOR AMZ354.

&&
Hazardous weather outlook, Aug 12, 4:34 PM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT TUE AUG 12 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-131030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
434 PM EDT TUE AUG 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE
WILL TRACK ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY
EVENING. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD
ACROSS THE AREA AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A
FEW TORNADOES. IF THERE ARE SOME BREAKS OF SUNSHINE AND INSTABILITY
INCREASES MORE THAN EXPECTED ON WEDNESDAY...THERE IS THE POTENTIAL
FOR A SEVERE WEATHER OUTBREAK TO DEVELOP. IN ADDITION TO THE
THREAT OF SEVERE WEATHER...LOCALLY HEAVY RAINFALL IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048-051-131030-
BEAUFORT-COASTAL JASPER-
434 PM EDT TUE AUG 12 2008

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE
WILL TRACK ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY
EVENING. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD
ACROSS THE AREA AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A
FEW TORNADOES. IF THERE ARE SOME BREAKS OF SUNSHINE AND INSTABILITY
INCREASES MORE THAN EXPECTED ON WEDNESDAY...THERE IS THE POTENTIAL
FOR A SEVERE WEATHER OUTBREAK TO DEVELOP. IN ADDITION TO THE
THREAT OF SEVERE WEATHER...LOCALLY HEAVY RAINFALL IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ049-050-131030-
COASTAL COLLETON-CHARLESTON-
434 PM EDT TUE AUG 12 2008

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   HIGH WIND WATCH.

SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE
WILL TRACK ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY
EVENING. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD
ACROSS THE AREA AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A
FEW TORNADOES. IF THERE ARE SOME BREAKS OF SUNSHINE AND INSTABILITY
INCREASES MORE THAN EXPECTED ON WEDNESDAY...THERE IS THE POTENTIAL
FOR A SEVERE WEATHER OUTBREAK TO DEVELOP. IN ADDITION TO THE
THREAT OF SEVERE WEATHER...LOCALLY HEAVY RAINFALL IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-374-131030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
434 PM EDT TUE AUG 12 2008

...GALE WARNING IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE
WILL TRACK ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY
EVENING. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD
ACROSS THE COASTAL WATERS AS THE LOW APPROACHES. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND A FEW WATERSPOUTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ354-131030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
434 PM EDT TUE AUG 12 2008

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE
WILL TRACK ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY
EVENING. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD
ACROSS THE COASTAL WATERS AS THE LOW APPROACHES. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND A FEW WATERSPOUTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 12, 6:15 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT TUE AUG 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     WATER SPOUT      5 SE AWENDAW            32.99N 79.55W
08/12/2008                   CHARLESTON         SC   BROADCAST MEDIA

            WATERSPOUT REPORTED BY WCBD CHANNEL 2 TV CHARLESTON.
            VIDEO WAS SENT IN FROM VIEWER,WHO CLAIMED SPOUT BEGAN
            AROUND 104 PM. MOTION ESTIMATED FROM NWS DOPPLER RADAR TO
            BE TOWARD THE NE BEFORE DISSIPATING OVER THE CENTRAL
            PORTION OF THE BAY.

&&

RFM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:21 PM EDTAreal Flood AdvisoryCHSCharleston114 min
Aug 13, 5:02 AM EDTWind AdvisoryCHS12 hr
Aug 13, 9:05 AM EDTFlash Flood WatchCHSBerkeley, Colleton, Dorchester, Hampton6 hr
Aug 13, 11:04 AM EDTAreal Flood AdvisoryCHSAllendale, Colleton, Hampton116 min
Aug 13, 1:25 PM EDTAreal Flood AdvisoryCHSJasper70 min
Aug 13, 2:27 PM EDTSpecial Marine WarningCHS63 min
Aug 13, 4:41 PM EDTSmall Craft AdvisoryCHS3 hr
Aug 13, 7:58 PM EDTSmall Craft AdvisoryCHS2 hr

Nearby

Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.